Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some characterizations of the automorphisms of $B(H)$ and $C(X)$

Author: Lajos Molnár
Journal: Proc. Amer. Math. Soc. 130 (2002), 111-120
MSC (1991): Primary 47B49, 46J10
Published electronically: June 8, 2001
MathSciNet review: 1855627
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We present some nonlinear characterizations of the automorphisms of the operator algebra $B(H)$ and the function algebra $C(X)$ by means of their spectrum preserving properties.

References [Enhancements On Off] (What's this?)

  • 1. L. Baribeau and T. Ransford, Non-linear spectrum-preserving maps, Bull. London Math. Soc. 32 (2000), 8-14. MR 2000j:15008
  • 2. S.H. Hochwald, Multiplicative maps on matrices that preserve the spectrum, Linear Algebra Appl. 212/213 (1994), 339-351. MR 95h:15051
  • 3. A.A. Jafarian and A.R. Sourour, Spectrum-preserving linear maps, J. Funct. Anal. 66 (1986), 255-261. MR 87m:47011
  • 4. J.C. Hou, Rank-preserving linear maps on $B(X)$, Sci. China Ser. A 32 (1989), 929-940. MR 92b:47052
  • 5. S. Kowalski and Z. Slodkowski, A characterization of multiplicative linear functionals in Banach algebras, Studia Math. 67 (1980), 215-223. MR 82d:46070
  • 6. D.R. Larson and A.R. Sourour, Local derivations and local automorphisms of $B(X)$, in Proc. Sympos. Pure Math. 51, Part 2, Providence, Rhode Island, 1990, 187-194. MR 91k:47106
  • 7. L. Molnár, 2-local isometries of some operator algebras, Proc. Edinb. Math. Soc., to appear.
  • 8. L. Molnár and B. Zalar, Reflexivity of the group of surjective isometries on some Banach spaces, Proc. Edinb. Math. Soc. 42 (1999), 17-36. MR 2000b:47094
  • 9. T. Petek and P. Semrl, Characterization of Jordan homomorphisms on $M_n$ using preserving properties, Linear Algebra Appl. 269 (1998), 33-46. MR 98i:15030
  • 10. P. Semrl, Two characterizations of automorphisms on $B(X)$, Studia Math. 105 (1993), 143-149. MR 94h:47064
  • 11. P. Semrl, Local automorphisms and derivations on $B(H)$, Proc. Amer. Math. Soc. 125 (1997), 2677-2680. MR 98e:46082

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B49, 46J10

Retrieve articles in all journals with MSC (1991): 47B49, 46J10

Additional Information

Lajos Molnár
Affiliation: Institute of Mathematics and Informatics, University of Debrecen, 4010 Debrecen, P.O. Box 12, Hungary

Keywords: Automorphism, operator algebra, function algebra, spectrum
Received by editor(s): January 25, 2000
Received by editor(s) in revised form: May 31, 2000
Published electronically: June 8, 2001
Additional Notes: This research was supported by the Hungarian National Foundation for Scientific Research (OTKA), Grant No. T030082, T031995, and by the Ministry of Education, Hungary, Reg. No. FKFP 0349/2000.
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society